Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Hypothyroidism and depression. Taking thyronorm and fludac. Need further treatment?

my wife is having hypothyroid . She is taking thyronum-50. Also for her depressional attitude she was being treated by psychiatriest & was prescribed fludac 20. But when she was guided by another doctor who told thyronum is enough for treating depression & she stopped taking fludac. Now at every step she is showing symptoms of deep depression. What do you suggest
Asked On : Wed, 13 Mar 2013
Answers:  2 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. Depression could be a symptom of hypothyroidism. however, it could be separately present. When stopping the antidepressant has led to depressed mood, it would be beneficial to restart the antidepressant. Sometimes, improvement of the effects of hypothyroidism (that has been present for months or years before it is diagnosed) need additional help for the body. It is quite natural if somebody needs taking antidepressant in this condition. She may take the medication under supervision of her doctor and she may need just 6 to 9 months to take it. Doctor will know when to decrease it. I wish her a good health.
Answered: Wed, 13 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to Health Care Magic

Although in a number of patients of Depression levels of thyroid hormone are in lower ranges but hypothyroidism alone is not a cause of depression. Thyronorm will cover the part of low levels of thyroid hormone and it will fasten the recovery, but thyronorm alone is not enough for treating depression. It is not an anti depressant drug.
Fludac or Fluoxetine 20 mg is a SSRI drug and it is a very good antidepressant. Stopping fludac against advise of a Psychiatrist is not advisable. I will advise you to visit a good Psychiatrist and take opinion regarding her Depressive symptoms.

Dr. Seikhoo Bishnoi
Answered: Wed, 13 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor